Alert archive / Vermont / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 28, 2008, 5:54 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 29, 2008, 12:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:07 PM EDT | HEAVY RAIN 2.35 | Rutland, VT | 2.35 INCHES OF RAINFALL MEASURED BY RUTLAND CO-OP OBSERVER BETWEEN 500 PM AND 645 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 282158
FFWBTV
VTC021-027-290400-
/O.NEW.KBTV.FF.W.0004.080628T2154Z-080629T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
554 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUTLAND COUNTY IN SOUTHERN VERMONT
WESTERN WINDSOR COUNTY IN SOUTHERN VERMONT
* UNTIL MIDNIGHT EDT SUNDAY
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM HVEAY THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
RUTLAND...STOCKBRIDGE...RUTLAND...PITTSFORD...PITTSFIELD...
MENDON...KILLINGTON...FAIR HAVEN...CHITTENDEN...CASTLETON...WEST
CASTLETON...PROCTOR AND EAST HUBBARDTON
HEAVY RAINFALL HAS CREATED A DANGEROUS FLASH FLOOD SITUATION FOR THE
CITY OF RUTLAND AND SURROUNDING AREAS IN RUTLAND COUNTY AND ADJACENT
WESTERN WINDSOR COUNTY IN SOUTH CENTRAL VERMONT. THIS INCLUDES
MOUNTAIN ROUTES THROUGH THE SOUTHERN GREEN MOUNTAINS EAST OF
RUTLAND. OVER 2 INCHES OF RAIN HAS FALLEN IN THE MOON CREEK AREA IN
THE CITY OF RUTLAND...WITH RUNOFF FROM RAINFALL OVER THE MOUNTAINS
ADDING TO THE THREAT OF FLASH FLOODING IN AND NEAR RUTLAND.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGHOUT
THE WARNED AREA WITH ADDITIONAL WAVES OF THUNDERSTORM ACTIVITY
MOVING NORTHEASTWARD FROM EAST CENTRAL NEW YORK THROUGH THIS
EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.
LAT...LON 4331 7325 4353 7324 4362 7331 4365 7326
4373 7308 4381 7302 4385 7288 4383 7280
4377 7269 4366 7264 4346 7267 4333 7274
4329 7281
TIME...MOT...LOC 2154Z 180DEG 0KT 4358 7281
$$
BANACOS2 follow-up statements
000
WGUS71 KBTV 282256
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
654 PM EDT SAT JUN 28 2008
VTC021-027-290400-
/O.CON.KBTV.FF.W.0004.000000T0000Z-080629T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-RUTLAND VT-
654 PM EDT SAT JUN 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
RUTLAND AND WESTERN WINDSOR COUNTIES...
AT 648 PM EDT...ADDITIONAL HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS
WERE MOVING EASTWARD ACROSS RUTLAND COUNTY...AND WILL BE CAPABLE OF
PRODUCING AN ADDITIONAL 1 TO 1.5 INCHES OF RAINFALL THROUGH 8 PM
ACROSS THE WARNED AREA.
LOCAL LAW ENFORCEMENT OFFICIALS IN RUTLAND REPORTED ROAD CLOSURES
DUE TO HIGH WATER AS WELL AS BASEMENT FLOODING AS OF 650 PM.
ADDITIONAL FLOODING IS LIKELY DUE TO ADDITIONAL RAINFALL THIS
EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
RUTLAND...STOCKBRIDGE...RUTLAND...PITTSFORD...PITTSFIELD...MENDON...
KILLINGTON...FAIR HAVEN...CHITTENDEN...CASTLETON...WEST CASTLETON...
PROCTOR AND EAST HUBBARDTON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DON/T
DROWN
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.
LAT...LON 4331 7325 4353 7324 4362 7331 4365 7326
4373 7308 4381 7302 4385 7288 4383 7280
4377 7269 4366 7264 4346 7267 4333 7274
4329 7281
TIME...MOT...LOC 2254Z 180DEG 0KT 4358 7281
$$
BANACOS000
WGUS71 KBTV 290023
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
822 PM EDT SAT JUN 28 2008
VTC021-027-290400-
/O.CON.KBTV.FF.W.0004.000000T0000Z-080629T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-RUTLAND VT-
822 PM EDT SAT JUN 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
RUTLAND AND WESTERN WINDSOR COUNTIES...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO LOCALLY HEAVY RAINFALL TRACKING EASTWARD INTO
RUTLAND COUNTY AT 20 TO 25 MPH. THROUGH 10 PM...ADDITIONAL RAINFALL
AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA INCLUDING
ACROSS THE MOUNTAINOUS TERRAIN.
A SERIES OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE PAST
SEVERAL HOURS HAVE CONTRIBUTED TO EXCESSIVE RAINFALL ACROSS PORTIONS
OF SOUTH CENTRAL VERMONT THIS EVENING. THE NATIONAL WEATHER SERVICE
COOPERATIVE OBSERVER IN RUTLAND MEASURED 2.35 INCHES OF RAINFALL
BETWEEN 5 PM AND 645 PM THIS EVENING. RUTLAND POLICE REPORTED
BASEMENT FLOODING AND ROAD CLOSURES IN AND AROUND THE CITY EARLIER
THIS EVENING. ADDITIONAL RAINFALL THROUGH 10 PM HAVE THE POTENTIAL
TO CONTRIBUTE TO ADDITIONAL FLOODING IN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
RUTLAND...STOCKBRIDGE...RUTLAND...PITTSFORD...PITTSFIELD...MENDON...
KILLINGTON...FAIR HAVEN...CHITTENDEN...CASTLETON...WEST CASTLETON...
PROCTOR AND EAST HUBBARDTON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.
LAT...LON 4331 7325 4353 7324 4362 7331 4365 7326
4373 7308 4381 7302 4385 7288 4383 7280
4377 7269 4366 7264 4346 7267 4333 7274
4329 7281
TIME...MOT...LOC 0019Z 180DEG 0KT 4358 7281
$$
BANACOSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:43 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 28, 3:43 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 343 PM EDT SAT JUN 28 2008 .SYNOPSIS... WARM AND HUMID WEATHER WILL CONTINUE ACROSS THE NORTH COUNTRY THIS WEEKEND. A WARM FRONT WILL MOVE THROUGH THE REGION TONIGHT ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION ON SUNDAY WITH MORE SHOWERS AND THUNDERSTORMS. UNSETTLED WEATHER WILL CONTINUE ON MONDAY AS AN UPPER LEVEL LOW MOVES INTO THE NORTH COUNTRY...WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 335 PM EDT SATURDAY...WRMFNT WILL SERVE AS THE FOCUS FOR SHWRS AND THNDSTRMS AS IT MAKES ITS WAY NEWRD ACRS FA TONIGHT. FRONT EDGING INTO SRN PORTION OF ST LWR VLY AND ADRNDKS ATTM...BUT WILL TAKE UNTIL MID MORNING SUNDAY TO CLEAR THE NE KINGDOM OF VT. WDSPRD AREA OF RAIN WITH SOME EMBEDDED THUNDER HAS BEEN MOVING EAST ACRS NRN ZONES TDY...WHILE SOME THNDSTRMS HAVE DEVELOPED FURTHER SOUTH IN WARM SECTOR...AND WILL BE AFFECTING SRN ZONES THRU THIS EVENING...WHERE BEST CHC FOR SEEING SOME GUSTY WINDS AND HAIL WILL OCCUR. INTENSITY OF ANY STORMS SHUD DIMINISH AS THEY MOVE EAST OF THE GREENS...WHERE AIRMASS IS MORE STABLE DUE MARITIME INFLUENCE FROM LLVL ESE FLOW. ALTHOUGH LLVL INSTABILITY IS LIMITED...WITH PWS GREATER THAN 1.75 INCHES...THERE REMAINS CONCERN FOR SOME LOCALLY HVY RAINFALL AS THE WRMFNT MOVES THRU THE REGION OVERNIGHT. MIN TEMPS TONIGHT MAINLY IN 60S...WITH SOME 50S EAST OF THE GREEN MTNS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... AS OF 335 PM EDT SATURDAY...ACTIVE WX WILL CONTINUE THRU THIS PERIOD WRMFNT WILL LIFT NE OF THE FA SUNDAY MORNING...WITH CDFNT TO FOLLOW LATER SUNDAY PM/NIGHT...ALONG WITH SIGNIFICANT HEIGHT FALLS WITH PASSAGE OF MID LVL SHRTWV AND APRCH OF LARGE H5 LOW FROM THE GRTLKS RGN. SERIES OF SHRTWVS WILL CONTINUE TO ROTATE AROUND THE UPPER LOW AS IT MAKES ITS WAY GRADUALLY EAST ACRS THE FA MONDAY...SO CONTD RISK OF SHWRS/THNDSTRMS THRU THE PERIOD. VERY MOIST AIRMASS REMAINS IN PLACE INTO SUNDAY NIGHT...SO CONTD POSSIBILITY FOR SOME HVY RAINFALL. PWS BEGIN TO DECREASE MONDAY. WILL ALSO HAVE TO DEAL WITH POTENTIAL FOR SOME SVR WX SUNDAY PM/EVENING...ALTHOUGH CONFIDENCE IN ITS OCCURRENCE REMAINS LOW DUE TO CLOUD COVER WHICH MAY LIMIT INSTABILITY...ALTHOUGH IT WILL BE A BIT HIR THAN TDY. IN ADDITION...THERE WILL BE INCREASED UNIDIRECTIONAL SHEAR. HAVE LEFT IN MENTION OF SMALL HAIL AND GUSTY WINDS WITH THE HVY RAINFALL. HAVE GONE WITH RATHER HIGH POPS FOR SUNDAY...ALTHOUGH MUCH OF THE DAY WILL BE DRY...WITH BEST CHC FOR SHWRS/TNDSTRMS BEING AFTER 20Z...WHICH WILL CONTINUE THRU MIDNIGHT SUNDAY NIGHT. WOULD ALSO EXPECT THE THREAT OF SOME GUSTY WINDS AND HAIL IN THNDSTRMS WHICH DEVELOP MONDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 232 PM EDT SATURDAY...UNSETTLED WX FOR MUCH OF THE UPCOMING EXTENDED. SEVERAL FRNTL BOUNDARIES WILL PUSH THRU THE NORTH COUNTRY...BRINGING THE CHANCE FOR RW/TRW. THE FIRST SYSTEM...IS A WEAK UPPER TROUGH THAT LIFTS THRU THE CWA TUES/TUES NGT. EXPECTING WARM UNSTABLE AIR AHEAD OF SYSTEM TO TRIGGER OFF A FEW TRW DURING THE DAY...BUT TAPER OFF QUICKLY BY NGT FALL AS FEATURE IS A QUICK MVR...COMBINED W/ LOSS OF DAYTIME HEATING...SO WILL CARRY -RW OVERNGT TUES INTO WED MORNING. STRONGER FRNTL BOUNDARY WILL SET UP LATE WED INTO THURS. SFC RIDGE OFF THE EAST COAST WILL ALLOW STRONG WAA ON SSW WINDS FOR MUCH OF THE DAY WED. DUE TO PRESENCE OF STRONG RIDGE OFF THE COAST...POTENTIAL FOR BULK OF PRECIP TO STAY IN N CWA NEAR SFC LOW. SFC RIDGE DOES BUILD ACROSS THE CWA FRI INTO SAT ON BACK SIDE OF EXITING FRNT. WILL CONTINUE MENTION OF SL CHANCE FOR RW FOR NOW. RESIDUAL LL MOISTURE COMBINED W/ DAYTIME SUNSHINE MIGHT TRIGGER OFF A SPOT RW OR TWO...ESPECIALLY ON FRIDAY. STAYED CLOSE TO MDL GUIDANCE FOR TEMPS...BUT TWEAKED DOWN SOME EARLY ON DO TO CLD COVER EXPECTED W/ TO SYSTEMS EXPECTED. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...CONDITIONS WILL VARY THRU MOST OF THE FORECAST PERIOD DO TO FRNTL BOUNDARY PUSHING ACROSS THE AREA. VFR/MVFR IN HZ/SCT -SHRA...BUT DOWN TO IFR AT TIMES IN ANY HEAVIER RW AND TRW THROUGH 03Z SUN. AFT 03Z SUN...FG/HZ WILL PERSIST ACROSS THE REGION THAT MAY LWR VSBY DOWN TO IFR/LIFR AT TIMES...W/ POSSIBLE LINGERING -RW THRU 10Z. SOME SITES WILL SEE GUSTS TO NEAR 25-30KTS IN VCNTY OF TRW...BUT AS FRNT PUSHES NE...WINDS WILL BE MAINLY SSW BY SUN MORN. HIR TRRN OBSCD AT TIMES. AFTER 18Z SUNDAY...LOOKS LIKE UNSETTLED CONDITIONS WILL AGAIN MOVE INTO THE AREA THROUGH WEDNESDAY AS AN UPPER LEVEL LOW STALLS OUT OVER ONTARIO. THIS WILL PUT THE REGION IN A FAVORABLE PATTERN FOR AFT TSTMS. EXPECT THE SAME CONDITIONS W/ TEMPO IFR IN ANY STORMS AND IFR CONDITIONS DUE TO FOG AT THE NIGHT...THROUGHOUT THIS PERIOD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SISSON NEAR TERM...RJS SHORT TERM...RJS LONG TERM...JN AVIATION...SLW/JN
Hazardous weather outlook, Jun 28, 3:30 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 330 AM EDT SAT JUN 28 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-290730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 330 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NEW YORK AND MOVE INTO VERMONT FROM MID TO LATE AFTERNOON THROUGH THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS OF 60 MPH OR GREATER AND LARGE HAIL OF A PENNY SIZE OR GREATER IN DIAMETER. PLEASE STAY TUNED TO LATER FORECASTS FOR ADDITIONAL UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER THREAT OF POTENTIAL SEVERE WEATHER IS EXPECTED SUNDAY. IN ADDITION...A WARM...MOIST FLOW OF AIR ACROSS THE REGION WILL ALLOW FOR VERY HEAVY RAINFALL TO ACCOMPANY THESE THUNDERSTORMS WHICH INCREASES THE THREAT OF LOCALIZED FLOODING DUE TO RECENT CONTINUOUS ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY. PLEASE STAY TUNED TO LATER FORECASTS FOR ADDITIONAL UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jun 28, 2:58 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 258 PM EDT SAT JUN 28 2008 NYZ034-035-VTZ009-011-282000- WESTERN ADDISON-WESTERN RUTLAND-EASTERN ESSEX-WESTERN ESSEX- INCLUDING...BENSON...BRIDPORT...CHILSON...CHIMNEY POINT...CHIPMANS POINT...CORNWALL...CROWN POINT...CROWN POINT CENTER...EXIT 27 I87... EXIT 28 I87...EXIT 29 I87...HORTONIA...HUBBARDTON...IRONVILLE... LARRABEES POINT...MINERVA...NORTH HUDSON...OLMSTEDVILLE...ORWELL... PARADOX...PHAROAH MOUNTAIN...SCHROON FALLS...SCHROON LAKE... SEVERANCE...SHOREHAM...SHOREHAM CENTER...SOUTH SCHROON...SUDBURY... TICONDEROGA...WEST BRIDPORT...WEST CORNWALL...WEYBRIDGE AND WHITING 258 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS TO MOVE THROUGH PORTIONS OF THE SOUTHERN CHAMPLAIN VALLEY THIS AFTERNOON... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN ESSEX COUNTY IN NEW YORK...MOVING EAST NORTHEAST AT 24 MPH. THIS AREA OF PRECIPITATION WILL MOVE INTO PORTIONS OF ADDISON AND RUTLAND COUNTIES IN VERMONT THROUGH 400 PM. SOME OF THE STORMS MAY BE STRONG AND CONTAIN GUSTY WINDS 40 TO 50 MPH...VERY HEAVY DOWNPOURS AND SMALL HAIL. JN
Special weather statement, Jun 28, 4:03 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 403 PM EDT SAT JUN 28 2008 VTZ005-006-008-009-011-012-017>019-282100- LAMOILLE-WASHINGTON-WINDSOR-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND- INCLUDING...BRANDON...ESSEX JUNCTION...FAIR HAVEN...MIDDLEBURY... RUTLAND AND VERGENNES 403 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CHAMPLAIN VALLEY...UP TO THE WESTERN SLOPES OF THE GREEN MOUNTAINS... SHOWERS...WITH EMBEDDED STRONG THUNDERSTORMS...WILL CONTINUE TO SLOWLY MOVE EAST ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CHAMPLAIN VALLEY INTO THE WESTERN SLOPES OF THE GREEN MOUNTAINS...THROUGH 500 PM. ANY OF THESE STRONG STORMS WILL BE LOCATED FROM THE SOUTHERN CHITTENDEN COUNTY AREA...SOUTHWARD INTO RUTLAND COUNTY AND MAY CONTAIN TORRENTIAL DOWNPOURS...GUSTY WINDS UP TO 40 MPH...AND OCCASIONAL LIGHTNING. JN
Special weather statement, Jun 28, 4:42 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 442 PM EDT SAT JUN 28 2008 NYZ029-030-034-087-282215- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR 442 PM EDT SAT JUN 28 2008 ...HEAVY DOWNPOURS ACROSS NORTHERN NEW YORK THROUGH EARLY THIS EVENING... AT 435 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDING FROM SOUTH HAMMOND EAST SOUTHEASTWARD INTO THE SOUTHERN ADIRONDACK REGION. THESE SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH. LOOK FOR TORRENTIAL DOWNPOURS ACROSS SOUTHERN ST. LAWRENCE...FRANKLIN...AND WESTERN ESSEX COUNTIES IN NEW YORK THROUGH 6 PM. WIND GUSTS UP TO 40 MPH ARE ALSO POSSIBLE. RAINFALL LOCALLY IN EXCESS OF ONE INCH IS EXPECTED...LIKELY RESULTING IN PONDING OF WATER ON ROADWAYS. REDUCE SPEED AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION IF YOU PLAN TO TRAVEL ACROSS NORTHERN NEW YORK THROUGH EARLY THIS EVENING. BANACOS
Special weather statement, Jun 28, 4:57 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 457 PM EDT SAT JUN 28 2008 VTZ010>012-018-019-282200- ORANGE-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND- INCLUDING...BETHEL...RANDOLPH...RUTLAND AND WHITE RIVER JUNCTION 457 PM EDT SAT JUN 28 2008 AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER NORTH CLARENDON...MOVING NORTHEAST AT 32 MPH. ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS WERE LOCATED ACROSS SOUTHEASTERN ADDISON COUNTY NEAR BREAD LOAF. THE THUNDERSTORM IN RUTLAND COUNTY WILL BE NEAR KILLINGTON BY 510 PM...NEAR SILVER LAKE STATE PARK...BARNARD BY 530 PM...NEAR SHARON...SOUTH ROYALTON BY 540 PM AND NEAR STRAFFORD BY 600 PM. THE THUNDERSTORM IN SOUTHEASTERN ADDISON COUNTY WILL BE NEAR CHELSEA AT 530 PM. TORRENTIAL DOWNPOURS WILL RESULT IN 1 TO 2 INCHES OF RAINFALL WITH THESE THUNDERSTORMS ACROSS SOUTH CENTRAL VERMONT THROUGH 630 PM. ALSO...WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORM CORES. SEEK SHELTER INDOORS AND AWAY FROM WINDOWS IF THREATENING WEATHER APPROACHES. IF TRAVELING...POOR VISIBILITY IN HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS IS LIKELY AND WILL RESULT IN HAZARDOUS DRIVING CONDITIONS THROUGH EARLY THIS EVENING. BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:13 PM EDT | Areal Flood Advisory | BTV | Rutland, Windsor | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.